Patient: Hi, I had unprotected sex with an acquaintance about 2 weeks ago. After we had sex I felt as if I had a minor yeast infection,itching, pain, something that has happened to me before within similar circumstances. On Monday,3.19, I had a pap smear and blood work done to check on my STD status. My doctor mentioned that I had a yeast infection and prescribed me Fluconazole to treat it. She diagnosed it by sight, not test. Coincidentally on that same day the man I had unprotected sex with came to my house to tell me I had given him a bacterial infection. He had went to the local clinic where he had received testing. He said the head of his penis was itchy and he had a bit of discharge. They diagnosed him with NGU and gave him a 1,000MG dose of Azithromycin. They also gave him the same dose to give to me. He said he has been feeling better after taking the medication, but I have been hesitant to take it because it is an antibiotic and my doctor said I have a yeast infection. Can I take Azithromycin and Fluconazole together? Would I be doing a lot of harm to my body by taking the Azithromycin?
Doctor: I can understand your concern. Vaginal discharge and itching is one of the most common and nagging problems faced by wom en. Sometimes doctors prefer syndromic management, diagnosis and treatment is not based on specific disease based on testing, but rather on syndromes, when dealing with these symptoms.Tough you can take fluconazole and azithromycin together, I would advise that you see you doctor for a combination kit therapy which allows for a simple, fast and assured therapy and a high cure rate.